Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 14, 2005, 2:14 AM EST for 4 counties in Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2005, 2:14 AM EST (07:14 UTC)
- Expired
- Jun 14, 2005, 2:47 AM EST
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 140714 SVRIND INC045-121-165-171-140745- /O.NEW.KIND.SV.W.0112.050614T0714Z-050614T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 214 AM EST TUE JUN 14 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOUNTAIN COUNTY IN WEST CENTRAL INDIANA NORTHERN PARKE COUNTY IN WEST CENTRAL INDIANA VERMILLION COUNTY IN WEST CENTRAL INDIANA WARREN COUNTY IN WEST CENTRAL INDIANA * UNTIL 245 AM EST * AT 209 AM EST(209 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PINE VILLAGE TO WEST LEBANON TO 8 MILES WEST OF COVINGTON TO 16 MILES WEST OF CAYUGA...OR ALONG A LINE EXTENDING FROM 24 MILES WEST OF LAFAYETTE TO 16 MILES NORTHEAST OF DANVILLE TO DANVILLE TO 18 MILES SOUTHWEST OF DANVILLE...AND MOVING NORTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WEST LEBANON AROUND 220 AM EST WILLIAMSPORT AROUND 230 AM EST NEWPORT AROUND 240 AM EST VEEDERSBURG AROUND 245 AM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4047 8752 3970 8753 3970 8712 4047 8712 $$ SALLY
1 follow-up statement
000 WWUS53 KIND 140747 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 246 AM EST TUE JUN 14 2005 INC045-121-165-171-140756- /O.EXP.KIND.SV.W.0112.000000T0000Z-050614T0745Z/ FOUNTAIN-PARKE-VERMILLION-WARREN- 246 AM EST TUE JUN 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PARKE...VERMILLION... FOUNTAIN AND WARREN COUNTIES HAS EXPIRED... THE STRONGEST PART OF THE STORM HAS MOVE EAST OF THE AREA. LAT...LON 4047 8752 3970 8753 3970 8712 4047 8712 $$ SALLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:10 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 13, 11:10 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1110 PM EST MON JUN 13 2005 .DISCUSSION...UPDATED BECOMING INCREASINGLY CONCERNED ABOUT HEAVY RAIN POTENTIAL OVERNIGHT. INCREASING DEEP LAYER SHEAR AND UPPER DIVERGENCE ALOFT IN ADVANCE OF UPPER LOW WILL COMBINE WITH MOISTURE CONVERGENCE ACROSS CENTRAL IL TO FORCE ADDITIONAL STORMS TONIGHT. THIS AREA OF FORCING SHOULD PERSIST INTO CENTRAL INDIANA OVERNIGHT. MOST UNSTABLE CAPE OF 1500 TO 2000J/KG STILL EXISTS. HAVE RAISE PRECIP CHCS OVERNIGHT. --------------------------------------------------------------- .PREVIOUS DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR THUNDERSTORMS TONIGHT INTO TUESDAY. AT 19Z REMNANTS OF ARLENE WERE ACROSS LWR MI. TSRA WERE ACROSS FAR NWRN IN AND BACK ACROSS SRN IL. DEWPOINTS IN THE LOWER 70S AND TEMPS IN MID 80S WERE PRESENT ACROSS THE FORECAST AREA /FA/ ALONG WITH SOME CU. MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE SHORT TERM. SOME DIFFERENCES IN HANDLING OF UPPER LOW IN THE EXTENDED...FOR NOW FAVORED THE ECMWF WHICH KEEPS UPPER SYSTEM TO OUR EAST. SCT TSRA ACROSS SRN IL MAY MOVE INTO FA THIS EVENING...SO KEPT CHC POPS HERE. MAIN ACTION WOULD BE OVERNIGHT AS UPPER LOW APPROACHES FM THE W AND LOW LEVEL JET MOVES INTO OH VALLEY. EXPECT SOME TSRA TO DEVELOP ACROSS IL AND MOVE INTO FA. HOWEVER...NAM HINTING AT BEST THREAT FOR TSRA TO BE N OF FA AS UPPER IMPULSES MOVE NE AROUND APPROACHING UPPER LOW. THUS WILL KEEP POPS IN CHC CATEGORY FOR NOW. THIS IS MUCH ABOVE MAV NUMBERS BUT NOT QUITE AS HIGH AS MET VALUES. SEVERE STORMS ALSO POSSIBLE AND WILL CONTINUE MENTION IN HWO. AS FAR AS TEMPS...HIGH MOISTURE CONTENT OF THE ATMS WILL KEEP LOWS NEAR 70 DEGREES...WHICH IS REFLECTED BY GUIDANCE. ON TUE...OVERNIGHT CONVECTION SHOULD BE OUT OF FA EARLY. COLD FRONT TO MOVE INTO WRN FA DURING THE MORNING AND THEN ACROSS ERN FA DURING THE AFTN. NOT A LOT OF LOW LEVEL CONVERGENCE NOTED ALONG FRONT...SO AGAIN KEPT POPS IN CHC CATEGORY. STRONGEST STORMS SHOULD BE IN ERN FA DUE TO TIMING AND AFTN HEATING. WITH SOME SUN EXPECTED AND NO REAL COLD PUSH RIGHT BEHIND FRONT...MAV HIGHS LOOK TOO COOL. WENT CLOSER TO MET/FWC VALUES. LINGERING SHRA POSSIBLE TUE NIGHT IN WRAP AROUND ACROSS NRN FA AND THEN AGAIN WED AFTN AS COLDER AIR MOVES DOWN. OTHERWISE DRY FORECAST INTO EARLY NEXT WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS/CP
Hazardous weather outlook, Jun 13, 11:30 PM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1130 PM EST MON JUN 13 2005 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 1130 PM EST MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR OVERNIGHT. SOME HEAVY RAINS WILL BE POSSIBLE...ESPECIALLY NORTHWEST OF INTERSTATE 70 OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL DEVELOP ON TUESDAY AS A COLD FRONT MOVES ACROSS THE STATE. SOME OF THESE STORMS MAY BE SEVERE DURING THE AFTERNOON...MAINLY EAST OF A KOKOMO TO BLOOMINGTON LINE. THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF RAINFALL WILL BE WELCOME OVERNIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Special weather statement, Jun 13, 10:16 PM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1016 PM EST MON JUN 13 2005 INZ031-037>039-045>047-051>055-060>063-140412- BOONE-BROWN-CLAY-GREENE-HAMILTON-HENDRICKS-HOWARD-JOHNSON-MARION- MONROE-MORGAN-OWEN-PUTNAM-SULLIVAN-TIPTON-VIGO- INCLUDING THE CITIES OF...BLOOMINGTON...INDIANAPOLIS... KOKOMO AND TERRE HAUTE 1016 PM EST MON JUN 13 2005 ...SEVERE THUNDERSTORM WATCH 479 CONTINUES UNTIL 11 PM EST... THE SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 PM EST. INZ021-028>030-035-036-043-044-140412- CARROLL-CLINTON-FOUNTAIN-MONTGOMERY-PARKE-TIPPECANOE-VERMILLION- WARREN- INCLUDING THE CITIES OF...CRAWFORDSVILLE...FRANKFORT AND LAFAYETTE 1016 PM EST MON JUN 13 2005 ...SEVERE THUNDERSTORM WATCH 479 CANCELLED... THE THREAT FOR SEVERE WEATHER HAS ENDED. AS A RESULT, THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.
Special weather statement, Jun 13, 10:51 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1051 PM EST MON JUN 13 2005 INZ031-037>039-045>047-051>055-060>063-140430- BOONE-BROWN-CLAY-GREENE-HAMILTON-HENDRICKS-HOWARD-JOHNSON-MARION- MONROE-MORGAN-OWEN-PUTNAM-SULLIVAN-TIPTON-VIGO- INCLUDING THE CITIES OF...BLOOMINGTON...INDIANAPOLIS... KOKOMO AND TERRE HAUTE 1051 PM EST MON JUN 13 2005 ...SEVERE THUNDERSTORM WATCH 479 WILL BE ALLOWED TO EXPIRE AT 11 PM EST... ALTHOUGH SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT, THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED. AS A RESULT, THE SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TO EXPIRE AT 11 PM EST.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:19 PM EST | Severe Thunderstorm Warning | IND | Clay, Fountain, Parke, Vermillion, Vigo, Warren | 41 min |
| Jun 13, 9:00 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Tippecanoe | 45 min |
| Jun 14, 2:40 AM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 35 min |
| Jun 14, 11:00 AM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings | 45 min |
| Jun 14, 11:37 AM EST | Severe Thunderstorm Warning | IND | Jennings | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.